Flood, Kittson
- When
- May 13, 8:07 AM CST to May 21, 9:26 AM CST
- Where
- Kittson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.777, -96.783 (the zone’s center; the record gives no point)
] A county-wide flood warning was not issued for Kittson county, but a flood warning was issued for the Two Rivers River at Hallock. 0 foot moderate flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
[See the event description under the 5/11/04 flash flood event for Wilkin county, Lawndale.] A county-wide flood warning was not issued for Kittson county, but a flood warning was issued for the Two Rivers River at Hallock. The Two Rivers River crested in Hallock around 808.0 feet between May 16th and 18th, over its 806.0 foot moderate flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 13, 1:30 AM CST, 6 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 230 AM CDT THU MAY 13 2004 FORECAST CHALLENGE CONCERNS TEMPERATURES AND PCPN CHANCES/PHASE. MODELS SHOWING TIMING DIFFERENCES ON WAVE FOR OPENING FISHING OTHERWISE PRETTY CLOSE. WILL USE MIX FOR FORECAST. FOR TODAY COLD POOL SETTLES IN OVER FORECAST AREA WITH SURFACE HIGH BUILDING INTO FORECAST AREA. SOME BREAKS FROM 11-3.9U IMAGERY WORKING INTO WESTERN FA HOWEVER WITH CONVECTIVE TEMPERATURES SO LOW AND SHALLOW MOIST LAYER BRUNT OF DAY SHOULD SEE PLENTY OF CLOUDS. WITH HIGH BUILDING AND BROAD 850-700MB Q VECTOR DIVERGENCE WILL NOT ADD ANY SHOWERS UNDER COLD POOL. NEXT WAVE TO LIFT NE TODAY MAINLY AFFECTING AREAS TO OUR EAST. ABOVE FEATURE AIDING IN CONVECTION OVER E NE AND IA WHICH SHOULD CONTINUE TO LIFT NE. MODELS CLIP SE FA WITH QPF HOWEVER AM NOT VERY IMPRESSED WITH CHANCES CERTAINLY WHEN LOOKING AT 285K ISENTROPIC SURFACE WHICH IS SHOWING NIL LIFT. WILL TRIM BACK ON POPS AND AREAL COVERAGE LIMITING CHANCES TO FAR SE MAINLY DURING AFTERNOON. COLUMN LOOKS SUFFICIENTLY COLD ENOUGH FOR SW- POTENTIAL SO WILL CONTINUE WITH MIX. WITH EVENTUAL CLOUDS AND COLD POOL OVERHEAD WILL BE ANOTHER DAY OF WELL BELOW AVERAGE TEMPERATURES. WILL HOLD PRETTY CLOSE TO GUIDANCE VALUES WHICH SEEM REASONABLE UNDER ABOVE CONDITIONS. HYDRO WISE WITH LITTLE ADDITIONAL INFO TO WORK WITH WILL CONTINUE CURRENT FLOOD WARNINGS INTO MID MORNING. HIGH PRESSURE TO INFLUENCE AREAS WEATHER REMAINDER OF WORK WEEK. DRIER COLUMN AND STRONGER Q-VECTOR DIVERGENCE WITH HIGH SHOULD ALLOW FOR MORE SOLAR. WEAK WARM ADVECTION SPREADS FROM WEST TO EAST DURING DAY HOWEVER WITH MINIMAL MIXING ONLY MODEST RECOVERY EXPECTED. NEXT MID LEVEL WAVE TO AFFECT REGION SATURDAY/SATURDAY NIGHT. WITH TIMING DIFFERENCES WILL NOT MAKE MANY CHANGES TO ONGOING FORECAST PCPN WISE. CURRENT LONG RANGE FORECAST SEEMS OK WITH LATEST GFS RUN SO NO CHANGES PLANNED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...RIVER FLOOD WARNING FOR ROSEAU RIVER AT ROSEAU. AREAL FLOOD WARNING FOR ROSEAU AND MARSHALL COUNTIES UNTIL MID-MORNING. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 647 AM CDT THU MAY 13 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131446- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 647 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
836 AM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG GOODRIDGE 48.14N 95.80W
05/11/2004 PENNINGTON MN PUBLIC
TREES UPROOTED, ESTIMATED 70 MPH WIND
&&
DKThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401734.